# SDR 95ZZZX649

- Difficulty date: January 20, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4494T
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7235039
- System (JASC): 7110 · Engine Cowling System
- Part: Cowl
- Part number: 6735000
- Condition: Detached
- Location: Engine Top
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FIFTEEN MINUTES AFTER TAKEOFF, THE ONE-PIECE TOP COWLING CAME OFF STRIKING THE PROPELLER AND BREAKING OUT THE COPILOT'S WINDSHIELD.  THE COWLING WAS NOT RECOVERED.  IT IS BELIEVED THE TWO-COWL FASTENERS ON THE LEFT SIDE CAME UNFASTENED.  THE COWLING CAME UP AND ROLLED FROM LEFT TO RIGHT BREAKING OFF APPROXIMATELY 6 INCHES ABOVE THE FASTENERS ON THE RIGHT SIDE.  THE FASTENERS ON THE RIGHT REMAINED FASTENED.  THE FASTENERS WERE SECURED ON PRE-FLIGHT, IT IS SUSPECTED THE WING NUTS WERE LOOSE WITH NO TENSION IN THE LOCKED POSITION.  IT IS SUSPECTED AIR FLOW OR VIBRATION ALLOWED FASTENERS TO COME LOOSE IN FLIGHT.  SUGGEST ALL OWNERS, OPERATORS & MECHANICS KEEP A CLOSE WATCH ON THESE WING NUTS FOR SECURITY.
